UCL Discovery
UCL home » Library Services » Electronic resources » UCL Discovery

Numerically optimized Markovian coupling and mixing in one-dimensional maps

Jansons, KMM; P, D; (2007) Numerically optimized Markovian coupling and mixing in one-dimensional maps. Mathematika , 54 (1-2) 161 - 181. 10.1112/S0025579300000279. Green open access

[thumbnail of download.5pdf.pdf]
Preview
PDF
download.5pdf.pdf
Available under License : See the attached licence file.

Download (1MB)

Abstract

Algorithms are introduced that produce optimal Markovian couplings for large finite-state-space discrete-time Markov chains with sparse transition matrices; these algorithms are applied to some toy models motivated by fluid-dynamical mixing problems at high Peclét number. An alternative definition of the time-scale of a mixing process is suggested. Finally, these algorithms are applied to the problem of coupling diffusion processes in an acute-angled triangle, and some of the simplifications that occur in continuum coupling problems are discussed.

Type: Article
Title: Numerically optimized Markovian coupling and mixing in one-dimensional maps
Open access status: An open access version is available from UCL Discovery
DOI: 10.1112/S0025579300000279
Publisher version: http://dx.doi.org/10.1112/S0025579300000279
Language: English
Additional information: © 2007 Cambridge University Press
UCL classification: UCL
UCL > Provost and Vice Provost Offices
UCL > Provost and Vice Provost Offices > UCL BEAMS
UCL > Provost and Vice Provost Offices > UCL BEAMS > Faculty of Maths and Physical Sciences
UCL > Provost and Vice Provost Offices > UCL BEAMS > Faculty of Maths and Physical Sciences > Dept of Mathematics
URI: https://discovery.ucl.ac.uk/id/eprint/24396
Downloads since deposit
162Downloads
Download activity - last month
Download activity - last 12 months
Downloads by country - last 12 months

Archive Staff Only

View Item View Item